Oklahoma, 2017Tornadoes and Flash Flooding in Oklahoma, May 27 to 28, 2017
May 27 to 28, 2017 · NWS OUN · 66 events in 20 counties and zones
Thunderstorms formed in the vicinity of a cold front and dryline late on the 27th and continued till just after midnight on the 28th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 66
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms formed in the vicinity of a cold front and dryline late on the 27th and continued till just after midnight on the 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 27, 4:55 PM CST, 46 minutes earlier.
Area forecast discussion, May 27, 4:55 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Norman OK
555 PM CDT Sat May 27 2017
.DISCUSSION...
The May 28-29, 2017 00 UTC TAF discussion follows:
&&
.AVIATION...
Generally expect VFR conditions to continue at most terminals
through the TAF period. A cold front continues to shift southward
this evening and has already passed through KGAG/KWWR/KPNC/KCSM.
The cold front will pass through all terminals tonight. As the
cold front shifts southward, thunderstorms could impact KOKC and
KOUN this evening. Any thunderstorms could be strong to severe
with gusty, erratic winds, large hail, and temporary ceiling
restrictions. Gusty northerly winds are expected behind the front,
especially late this evening and overnight.
There could be a brief period of MVFR ceilings behind the cold
front. Currently, greatest confidence for lowered ceilings is
across central Oklahoma (KOKC/KOUN) where TEMPOs were included
after midnight.
Northerly winds are expected to continue through the end of the
TAF period.
Mahale
&&
.PREV DISCUSSION... /issued 236 PM CDT Sat May 27 2017/
DISCUSSION...
Complex weather scenario for this evening and tonight. Looking at
as many of the models as possible today, they all have a bit of a
different opinion on how things will play out.
It appears that most likely of these scenarios will be; we will
see some isolated convection develop, initially in our area near
or just ahead of dryline across south central Oklahoma in the 5 to
6 pm time frame. These storms will develop in an environment that
will be very unstable and will likely produce very large hail,
damaging winds and torrential rainfall. Also, a tornado risk will
exist, if a storm can either develop in an area of backed/stronger
surface winds, or with the extreme instability that exists, can
locally enhance the low level helicity/shear.
Elsewhere, storms may then try to develop south and west along an
advancing cold front from Missouri southwest along the I-44
corridor. Many of the models have difficulty in developing storms
as far west as central Oklahoma in the early evening hours.
However, by late evening, the models do develop storms along the
cold front across southern Oklahoma.
This would produce multiple rounds of heavy across parts of
southern Oklahoma, where they received heavy rain late last week.
Because of this possibility, will likely issue flood watch for
portions of south central and southeast Oklahoma overnight.
Some lingering activity will be possible Sunday morning across
southeast Oklahoma, but should clear the area soon enough to
result in a pleasant day Sunday and this will continue on Memorial
day Monday.
Throughout much of the upcoming week we see weak waves make their
way through the southern Plains, which bring/continue rain
chances across the area. Some risk of severe may exist from day to
day, but expect it to remain on the lower/marginal category.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 64 80 57 85 / 40 10 0 0
Hobart OK 62 82 56 87 / 10 0 0 0
Wichita Falls TX 66 83 59 87 / 40 10 0 0
Gage OK 56 79 53 84 / 10 0 0 10
Ponca City OK 63 80 56 85 / 20 0 0 0
Durant OK 70 81 61 85 / 80 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ019-020-025>030-
039>041-045-046-050.
Flood Watch through Sunday morning for OKZ032-040>043-046>048-
050>052.
TX...None.
&&
10/03/10Hazardous weather outlook, May 27, 11:38 AM CST, 6 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1238 PM CDT Sat May 27 2017
OKZ004>048-050>052-TXZ083>090-281230-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1238 PM CDT Sat May 27 2017
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...This Afternoon and Tonight...
.Thunderstorms...
There is a risk of severe storms across portions of Oklahoma and
north Texas.
Location...
An enhanced risk is along and east of a line from Ponca City to
Yukon to Ardmore Oklahoma. A slight risk resides east of a line
from Wakita to east of Hinton to Lawton to Wichita Falls Texas,
up to the enhanced risk.
Timing...
The most likely time for severe storms will be from 4 PM to 4 AM.
Impacts...
Large, damaging hail, up to the size of softballs, and damaging
winds to 80 mph will be the primary concerns. There is a medium
risk for tornadoes with the early, isolated, activity that may
develop along the dry line in south central Oklahoma.
Discussion...
A dry line will continue to develop across portions of central
and southwest Oklahoma and western north Texas. Enough lift may
exist to overcome a strong cap leading to isolated to scattered
storms developing near the dry line late this afternoon and
evening. If these storms develop, they will likely become severe
with large, damaging, hail, possibly approaching the size of
Softballs, and damaging winds up to 70 mph. There will also be a
low chance for tornadoes with these storms since they will be more
likely to stay discrete.
There is also a chance of storms this evening and overnight near
a cold front that will move across the area. These storms would be
more widespread and are expected to develop into one or more line
segments. Some of these storms could also become severe producing
large hail up to the size of golf balls and damaging wind gusts
to 80 mph. The potential for tornadoes will be lower with the
line of storms.
Thunderstorms will remain possible across parts of the area into
Sunday.
.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across the
risk areas should prepare for severe weather operations late this
afternoon into tonight.
.Heat...
Heat index values of 103 to 109 will be possible today across
portions of central and south central Oklahoma, and western north
Texas. If you are going to be outdoors, take steps to prevent heat
related illnesses.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
.Thunderstorms...
A few strong to severe storms will remain possible Sunday morning
in parts of south central and southeast Oklahoma, mainly southeast
of a line from Centrahoma to Ardmore Oklahoma.
Thunderstorm chances will return to parts of the area Monday night
and continue through the rest of next week.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Kurtz
In the hours before
Special weather statement, May 27, 5:25 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
625 PM CDT SAT MAY 27 2017
OKZ046-280000-
Carter OK-
625 PM CDT SAT MAY 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Carter County Until 700
PM CDT...
AT 616 PM CDT, a strong thunderstorm was located near Lone Grove,
moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Ardmore, Lone Grove, Healdton, Wilson, Springer and northwestern Lake
Murray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing rapidly and severe weather may develop
very soon. Stay alert and listen for warnings.
&&
LAT...LON 3411 9750 3428 9746 3435 9708 3410 9707
TIME...MOT...LOC 2316Z 241DEG 26KT 3421 9731
03
Event by event
44 hail, 13 thunderstorm wind, 4 tornado, 4 flash flood, 1 lightning. Local standard time, as filed.
Hail, Carter
- When
- May 27, 5:41 PM CST
- Where
- Carter County, 4 mi W of Lone Grove
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.180, -97.330
Hail, Carter
- When
- May 27, 5:46 PM CST
- Where
- Carter County, 2.86 mi W of Lone Grove
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.180, -97.310
Hail, Carter
- When
- May 27, 5:47 PM CST
- Where
- Carter County, 4 mi W of Lone Grove
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.180, -97.330
Hail, Carter
- When
- May 27, 5:50 PM CST
- Where
- Carter County, 1.38 mi N of Lone Grove
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.200, -97.260
Hail, Murray
- When
- May 27, 5:58 PM CST
- Where
- Murray County, 1.14 mi W of Davis
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.500, -97.140
Hail, Murray
- When
- May 27, 6:26 PM CST
- Where
- Murray County, Davis
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.500, -97.120
Hail, Carter
- When
- May 27, 6:28 PM CST
- Where
- Carter County, 2.39 mi ESE of (Adm)ardmore Apt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.290, -96.980
Hail, Murray
- When
- May 27, 6:35 PM CST
- Where
- Murray County, 0.57 mi W of Sulphur
- Measured
- 2.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.510, -96.980
Hail, Pontotoc
- When
- May 27, 6:37 PM CST
- Where
- Pontotoc County, 1.33 mi WNW of Vanoss
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.770, -96.890
Hail, Murray
- When
- May 27, 6:37 PM CST
- Where
- Murray County, 2.15 mi NNW of Sulphur
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.540, -96.980
Hail, Garvin
- When
- May 27, 6:45 PM CST
- Where
- Garvin County, Stratford
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.800, -96.960
Hail, Pontotoc
- When
- May 27, 6:45 PM CST
- Where
- Pontotoc County, 6.84 mi W of Byng
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.870, -96.790
Hail, Johnston
- When
- May 27, 6:49 PM CST
- Where
- Johnston County, Mill Creek
- Measured
- 1.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.400, -96.820
Hail, Pontotoc
- When
- May 27, 6:57 PM CST
- Where
- Pontotoc County, 7.91 mi NNE of Vanoss
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.868, -96.825
Hail, Stephens
- When
- May 27, 7:00 PM CST
- Where
- Stephens County, 1.38 mi N of Duncan
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.520, -97.960
Hail, Stephens
- When
- May 27, 7:02 PM CST
- Where
- Stephens County, 7.89 mi WSW of Marlow
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.610, -98.090
Hail, Stephens
- When
- May 27, 7:04 PM CST
- Where
- Stephens County, 1.38 mi N of Duncan
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.520, -97.960
Spotter reported the hail was covering his yard.
Hail, Grady
- When
- May 27, 7:12 PM CST
- Where
- Grady County, Rush Springs
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.780, -97.960
Hail, Stephens
- When
- May 27, 7:13 PM CST
- Where
- Stephens County, 2.28 mi E of Duncan
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.500, -97.920
Hail, Comanche
- When
- May 27, 7:18 PM CST
- Where
- Comanche County, 2.38 mi ESE of Lawton
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.600, -98.350
Hail, Seminole
- When
- May 27, 7:22 PM CST
- Where
- Seminole County, Konawa
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 34.960, -96.750
Hail, Coal
- When
- May 27, 7:27 PM CST
- Where
- Coal County, 0.57 mi E of Bromide
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.420, -96.480
Hail, Comanche
- When
- May 27, 7:27 PM CST
- Where
- Comanche County, 2.38 mi ESE of Lawton
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.600, -98.350
Hail, Johnston
- When
- May 27, 7:30 PM CST
- Where
- Johnston County, 4.05 mi W of Wapanucka
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.360, -96.490
Hail, Atoka
- When
- May 27, 7:49 PM CST
- Where
- Atoka County, 6.67 mi WNW of Boggy Depot State Park
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.370, -96.410
Hail, Johnston
- When
- May 27, 7:49 PM CST
- Where
- Johnston County, 0.57 mi E of Wapanucka
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.370, -96.410
Hail, Pottawatomie
- When
- May 27, 7:50 PM CST
- Where
- Pottawatomie County, Maud
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.130, -96.780
Hail, McClain
- When
- May 27, 8:05 PM CST
- Where
- McClain County, 3.45 mi S of Washington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.010, -97.480
Hail, McClain
- When
- May 27, 8:07 PM CST
- Where
- McClain County, 4.73 mi WSW of Purcell
- Measured
- 4 in hail
- Reported by
- Public
- Coordinates
- 34.990, -97.450
Hail, Pottawatomie
- When
- May 27, 8:07 PM CST
- Where
- Pottawatomie County, Maud
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.130, -96.780
Hail, Coal
- When
- May 27, 8:13 PM CST
- Where
- Coal County, 0.69 mi S of Coalgate
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.530, -96.220
Hail, McClain
- When
- May 27, 8:13 PM CST
- Where
- McClain County, 1.38 mi N of Purcell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.030, -97.370
Hail, McClain
- When
- May 27, 8:15 PM CST
- Where
- McClain County, 1.79 mi SW of Purcell
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.990, -97.390
Hail, Cleveland
- When
- May 27, 8:31 PM CST
- Where
- Cleveland County, 7.46 mi SSE of Lake Thunderbird Dam
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.120, -97.170
Hail, Garvin
- When
- May 27, 8:31 PM CST
- Where
- Garvin County, 3.97 mi SE of Elmore City
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.580, -97.350
Hail, Garvin
- When
- May 27, 8:32 PM CST
- Where
- Garvin County, 3.16 mi WNW of Hennepin
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.530, -97.400
Hail, Coal
- When
- May 27, 8:53 PM CST
- Where
- Coal County, 1.33 mi ESE of Coalgate
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.530, -96.200
Thunderstorm Wind, Murray
- When
- May 27, 9:09 PM CST
- Where
- Murray County, Davis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.500, -97.120
Thunderstorm Wind, Carter
- When
- May 27, 9:17 PM CST
- Where
- Carter County, 1.38 mi N of Springer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.330, -97.140
Tornado, Carter
- When
- May 27, 9:17 PM CST to 9:18 PM CST
- Where
- Carter County, 4.19 mi NNW of (Adm)ardmore Apt to 4.1 mi NNW of (Adm)ardmore Apt
- Rating
- EFU
- Path length
- 0.13 mi
- Path width
- 50 yd
- Continued into
- Murray, Ok (OUN)
- Reported by
- Broadcast Media
- Coordinates
- 34.359, -97.037
A television storm chaser observed a tornado develop about 3 miles south-southeast of Dougherty. The tornado is believed to have moved through a small portion of rural Carter County before crossing the Washita River into Murray County. No damage is known to have occurred.
Tornado, Murray
- When
- May 27, 9:18 PM CST to 9:21 PM CST
- Where
- Murray County, 3.03 mi SSE of Dougherty to 5.37 mi SE of Dougherty
- Rating
- EFU
- Path length
- 2.7 mi
- Path width
- 50 yd
- Reported by
- Broadcast Media
- Coordinates
- 34.358, -97.035
A television storm chaser observed a tornado develop about 3 miles south-southeast of Dougherty. The tornado is believed to have moved into Murray County after touching down in Carter County and crossing the Washita River. No damage was reported in the area.
Lightning, Murray
- When
- May 27, 9:30 PM CST
- Where
- Murray County, Turner Falls
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 34.430, -97.150
A man was struck by lightning near Turner Falls. His clothes were blown from his body and he suffered severe burns, temporary paralysis, and hearing loss.
Hail, Ellis
- When
- May 27, 9:33 PM CST
- Where
- Ellis County, Fargo
- Measured
- 2.75 in hail
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.370, -99.620
Vehicles and houses damaged by wind blown hail.
Hail, Lincoln
- When
- May 27, 9:35 PM CST
- Where
- Lincoln County, 2.25 mi W of Prague
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.490, -96.730
Thunderstorm Wind, Pontotoc
- When
- May 27, 9:35 PM CST
- Where
- Pontotoc County, 5.27 mi SW of Fittstown
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.560, -96.700
Tornado, Johnston
- When
- May 27, 9:39 PM CST to 9:41 PM CST
- Where
- Johnston County, 3.65 mi W of Troy to 2.17 mi W of Troy
- Rating
- EFU
- Path length
- 1.5 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 34.332, -96.844
Numerous spotters observed a tornado west of Troy. No damage was reported and the location is estimated.
Flash Flood, Murray
- When
- May 27, 9:45 PM CST to May 28, 12:45 AM CST
- Where
- Murray County, 1.15 mi WNW of Sulphur to 0.49 mi WSW of Sulphur
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.514, -96.989
Some roads that typically flood were barricaded due to flowing water.
Thunderstorm Wind, Johnston
- When
- May 27, 9:47 PM CST
- Where
- Johnston County, 2.37 mi SSE of Troy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.300, -96.760
Hail, Johnston
- When
- May 27, 9:48 PM CST
- Where
- Johnston County, Mill Creek
- Measured
- 1.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.400, -96.820
Hail, Woodward
- When
- May 27, 9:55 PM CST
- Where
- Woodward County, 0.89 mi SE of Sharon
- Measured
- 2.75 in hail
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.270, -99.330
Reports of windows broken.
Thunderstorm Wind, Woodward
- When
- May 27, 9:55 PM CST
- Where
- Woodward County, 1.81 mi WSW of Woodward
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $20,000
- Reported by
- Mesonet
- Coordinates
- 36.420, -99.420
Also EM reported numerous power lines, utility poles, and trees down as well as awnings and outbuildings damaged.
Thunderstorm Wind, Woodward
- When
- May 27, 10:00 PM CST
- Where
- Woodward County, Mutual
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.230, -99.170
Numerous windows were blown out.
Thunderstorm Wind, Coal
- When
- May 27, 10:00 PM CST
- Where
- Coal County, 0.69 mi S of Coalgate
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.530, -96.220
Multiple trees and power lines were downed on the south side of Coalgate.
Flash Flood, Lincoln
- When
- May 27, 10:02 PM CST to May 28, 1:02 AM CST
- Where
- Lincoln County, 1.57 mi ESE of Meeker to 1.7 mi SW of Prague
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.490, -96.865
Flooding was reported along highway 62 between Meeker and Prague causing a significant traffic back up.
Tornado, Jefferson
- When
- May 27, 10:06 PM CST to 10:13 PM CST
- Where
- Jefferson County, 8.71 mi WNW of Ringling to 6.67 mi WNW of Ringling
- Rating
- EFU
- Path length
- 2.52 mi
- Path width
- 100 yd
- Reported by
- Broadcast Media
- Coordinates
- 34.219, -97.735
A tornado was observed by a television storm chaser south of Loco and west-northwest of Ringling. No damage was reported and the specific path is estimated.
Thunderstorm Wind, Woodward
- When
- May 27, 10:15 PM CST
- Where
- Woodward County, 7.76 mi ESE of Mutual
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.190, -99.040
Flash Flood, Pottawatomie
- When
- May 27, 10:24 PM CST to May 28, 1:24 AM CST
- Where
- Pottawatomie County, 9.97 mi ENE of Johnson to 10.68 mi E of Johnson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.452, -96.670
Water was over highway 99.
Flash Flood, Lincoln
- When
- May 27, 10:25 PM CST to May 28, 1:25 AM CST
- Where
- Lincoln County, 0.81 mi WNW of Prague to 0.75 mi SW of Prague
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.495, -96.703
Water was over roads in town.
Thunderstorm Wind, Jefferson
- When
- May 27, 10:25 PM CST
- Where
- Jefferson County, 1.08 mi NNW of Ringling
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 34.194, -97.597
Three power poles were snapped on highway 89 one half mile north of Ringling. Time estimated by radar.
Thunderstorm Wind, Major
- When
- May 27, 10:27 PM CST
- Where
- Major County, Chester
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.220, -98.920
Several power poles downed.
Thunderstorm Wind, Jefferson
- When
- May 27, 10:30 PM CST
- Where
- Jefferson County, 0.69 mi N of Ringling
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.190, -97.590
Hail, Carter
- When
- May 27, 11:13 PM CST
- Where
- Carter County, 1.71 mi W of Ardmore
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.170, -97.170
Thunderstorm Wind, Carter
- When
- May 27, 11:20 PM CST
- Where
- Carter County, 2.15 mi NNE of Lone Grove
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.210, -97.250
Thunderstorm Wind, Garfield
- When
- May 27, 11:57 PM CST
- Where
- Garfield County, 1.11 mi E of (End)vance Afb Enid
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.340, -97.900
Hail, Garvin
- When
- May 28, 12:48 AM CST
- Where
- Garvin County, Pauls Valley
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.740, -97.220
Hail, McClain
- When
- May 28, 12:54 AM CST
- Where
- McClain County, 2.99 mi SSW of Wayne
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.880, -97.340
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, May 27, 2017$2.0 million · 2.25 in hail · 62 events
- Hail and Damaging Winds in Tennessee, May 27, 2017$10 million · 1 in hail · 24 events
- Heat in Washington, May 27, 20171 death · 1 event
- Tornadoes and Hail in Oklahoma, May 27 to 28, 2017$397,000 · EF1 · 60 events
- Damaging Winds in Mississippi, May 27 to 28, 2017$1.2 million · 60 kt wind · 20 events
- Tornado and Flood in Missouri, May 27, 20172 injured · $193,000 · EF0 · 20 events
- Hail and Damaging Winds in Arkansas, May 27, 2017$605,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Arkansas, May 27 to 28, 2017$216,000 · 2 in hail · 25 events
- Flash Flooding and Hail in Kentucky, May 27, 2017$200,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Kentucky, May 27, 2017$142,000 · 1.85 in hail · 30 events
- Hail and Damaging Winds in Illinois, May 27, 2017$182,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Alabama, May 27 to 28, 2017$20,000 · 1 in hail · 51 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 695919, 695920, 695921, 695922, 695924, 695925, 695926, 695927, 695928, 695929, 695930, 695931, 695932, 695933, 695934, 695935, 695936, 695937, 695938, 695939, 695940, 695941, 695942, 695943, 695944, 695945, 695946, 695947, 695948, 695949, 695950, 695951, 695952, 695953, 695954, 695955, 695956, 695957, 695958, 702866, and more.